Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 6:30 PM CDT for Alexander County, Union County, Illinois; Cape Girardeau County, Missouri. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 2, 2006, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:30 PM CDT | HAIL 1.75 | 3 W Jonesboro, IL | |
| Apr 2, 6:34 PM CDT | HAIL 1.75 | Jackson, MO | |
| Apr 2, 6:35 PM CDT | HAIL 1.75 | Cape Girardeau, MO | EVENT OCCURRED JUST OFF OF COUNTY ROAD 618 |
| Apr 2, 6:36 PM CDT | HAIL 1.75 | 2 N Jonesboro, IL | REPORTED ALONG HIGHWAY 127. |
| Apr 2, 6:38 PM CDT | HAIL 1 | Cape Girardeau, MO | |
| Apr 2, 6:41 PM CDT | HAIL 1 | Cape Girardeau, MO | REPORTED AT INTERSECTION OF KINGS HIGHWAY AND INTERSTATE 55. |
| Apr 2, 6:48 PM CDT | HAIL 0.75 | Mcclure, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 022330
TORPAH
ILC003-181-MOC031-030015-
/O.NEW.KPAH.TO.W.0042.060402T2330Z-060403T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS.
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
UNION COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 715 PM CDT.
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GORDONVILLE...OR ABOUT 6 MILES SOUTHWEST OF JACKSON...MOVING EAST
AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR JACKSON BY 635 PM CDT.
NEAR CAPE GIRARDEAU AND EAST CAPE GIRARDEAU BY 640 PM CDT.
NEAR REYNOLDSVILLE AND WARE BY 650 PM CDT.
NEAR JONESBORO AND MILL CREEK BY 655 PM CDT.
NEAR ANNA AND DONGOLA BY 700 PM CDT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3723 8927 3725 8929 3725 8946 3727 8951
3722 8980 3738 8985 3757 8905 3757 8905
3735 8906 3734 8925 3731 8922
$$1 follow-up statement
000
WWUS53 KPAH 022343
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT SUN APR 2 2006
ILC003-181-MOC031-030015-
/O.CON.KPAH.TO.W.0042.000000T0000Z-060403T0015Z/
ALEXANDER IL-UNION IL-CAPE GIRARDEAU MO-
639 PM CDT SUN APR 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CAPE
GIRARDEAU...UNION AND ALEXANDER COUNTIES...
AT 634 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
WITH A TORNADIC STORM NEAR GORDONVILLE...OR JUST WEST OF CAPE
GIRARDEAU...MOVING EAST AT 55 MPH. THIS TORNADIC STORM IS MOVING
EAST AND WILL CROSS INTERSTATE 55 NEAR MILE MARKER 96.
ANOTHER STORM SHOWING STRONG INDICATIONS OF A TORNADO WAS BETWEEN
JONESBORO AND COBDEN IN UNION COUNTY ILLINOIS. THIS STORM WAS MOVING
EAST AT 55 MPH...AND MAY REACH MOUNT PLEASANT...SARATOGA...AND A
NEARBY SECTION OF INTERSTATE 57.
NUMEROUS REPORTS OF GOLF BALL SIZE HAIL HAVE BEEN RECEIVED FROM
JONESBORO ILLINOIS AND THE CAPE GIRARDEAU MISSOURI AREA.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 3723 8927 3725 8929 3725 8946 3727 8951
3722 8980 3738 8985 3748 8945 3757 8905
3757 8905 3735 8906 3734 8925 3731 8922
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Local storm report, Apr 2, 6:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
616 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL ADVANCE 37.10N 89.91W
04/02/2006 M1.00 INCH STODDARD MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 6:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
619 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG CHRISTOPHER 37.97N 89.05W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
WIDOWS BLOWN OUT ON PORCH AND DOOR.
&&
SMITTYLocal storm report, Apr 2, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SESSER 38.09N 89.05W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
ROOF DAMAGE TO A FEW HOMES.
&&
SMITTYLocal storm report, Apr 2, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
626 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CIRCLE CITY 36.86N 89.80W
04/02/2006 STODDARD MO LAW ENFORCEMENT
*** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
REPORTED.
&&
SMITTYLocal storm report, Apr 2, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
628 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 N CIRCLE CITY 36.89N 89.80W
04/02/2006 STODDARD MO LAW ENFORCEMENT
*** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
REPORTED. EVENT OCCURRED JUST NORTH OF TOWN ALONG HIGHWAY
60.
&&
SMITTYLocal storm report, Apr 2, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
630 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DEXTER 36.79N 89.96W
04/02/2006 STODDARD MO EMERGENCY MNGR
NUMEROUS STRUCTURES DAMAGED AND TWO DESTROYED WITHIN THE
COMMUNITY. STRUCTURE DAMAGE REPORTED IN ESSEX MISSOURI
ALSO.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| Apr 2, 5:51 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 54 min |
| Apr 2, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 29 min |
| Apr 2, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 39 min |
| Apr 2, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 53 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 66 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Pope | 51 min |
| Apr 2, 6:36 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 54 min |
| Apr 2, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 67 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 59 min |
| Apr 2, 6:48 PM CDT | Tornado Warning | PAH | Alexander | 57 min |
| Apr 2, 6:58 PM CDT | Tornado Warning | PAH | Pulaski | 47 min |
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| Apr 2, 4:24 PM CDT | Tornado Warning | PAH | Ripley | 36 min |
| Apr 2, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| Apr 2, 4:41 PM CDT | Tornado Warning | PAH | Carter | 19 min |
| Apr 2, 4:50 PM CDT | Tornado Warning | PAH | Butler | 40 min |
| Apr 2, 4:55 PM CDT | Tornado Warning | PAH | Wayne | 50 min |
| Apr 2, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 73 min |
| Apr 2, 5:31 PM CDT | Tornado Warning | PAH | Perry | 59 min |
| Apr 2, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 28 min |
| Apr 2, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 51 min |
| Apr 2, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 42 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 18 min |
| Apr 2, 6:19 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 56 min |
Nearby
Tornado Warnings in Illinois, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.